A Note on Legendre Polynomials

Giuseppe Dattoli, Paolo E. Ricci, Clemente Cesarano

Research output: Contribution to journalArticle

22 Citations (Scopus)

Abstract

We use an operational method to show that Legendre polynomials can be viewed as discrete convolutions of Laguerre polynomials. It is furthermore shown that they can be derived as the particular case of a new family of two-variable orthogonal polynomials, whose properties are studied with some detail. It is furthermore shown that this point of view allows the derivation of new properties of Legendre polynomials and it is also shown how it can be extended to the Jacobi family.
Original languageEnglish
Pages (from-to)365 - 370
Number of pages6
JournalInternational Journal of Nonlinear Sciences and Numerical Simulation
Volume2
Issue number4
DOIs
Publication statusPublished - 2001
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Computational Mechanics
  • Modelling and Simulation
  • Engineering (miscellaneous)
  • Mechanics of Materials
  • Physics and Astronomy(all)
  • Applied Mathematics

Cite this